Healthcare & Clinical Calculators
SLEDAI-2K (Systemic Lupus Erythematosus Disease Activity Index 2000)
Compute weighted SLEDAI-2K lupus disease activity via SUMPRODUCT across 8-, 4-, 2-, and 1-point neurovascular, renal/articular, mucocutaneous/serologic, and constitutional descriptors.
Why SLEDAI-2K scores persistent proteinuria, rash, and alopecia—not just brand-new onset!
The original 1992 SLEDAI ignored ongoing rash, alopecia, mucosal ulcers, and proteinuria unless they were newly appearing, artificially masking active lupus! Dafna D. Gladman, Dominique Ibañez, and Murray B. Urowitz (Journal of Rheumatology, 2002) introduced SLEDAI-2K, scoring any active manifestation over the past 10–30 days across four clinical weight tiers: +8 points (seizure, psychosis, organic brain syndrome, visual disturbance, cranial nerve disorder, lupus headache, CVA, vasculitis), +4 points (arthritis >= 2 joints, myositis, urinary casts, hematuria, proteinuria > 0.5 g/24h, pyuria), +2 points (inflammatory rash, alopecia, mucosal ulcers, pleurisy, pericarditis, low complement C3/C4, elevated anti-dsDNA), and +1 point (fever > 38 °C, thrombocytopenia < 100k, leukopenia < 3k)!
Evaluate an active lupus clinic visit with arthritis (+4), malar rash (+2), elevated anti-dsDNA (+2), hypocomplementemia (+2), and fever (+1): SUMPRODUCT(Weight, Present) = 11 points (Moderate Lupus Activity, 6–11; escalating to 19 Severe Activity >= 12 if cutaneous vasculitis +8 develops)!
| SLEDAI-2K Weighted Total | EULAR / Gladman Activity Band | Clinical Trial Significance |
|---|---|---|
| 0 Points | Clinical & Serologic Remission (0) | DORIS / LLDAS Remission Target |
| 1 – 5 Points | Mild Lupus Activity (1–5) | LLDAS Attainment if SLEDAI-2K <= 4 |
| 6 – 11 Points (e.g., 4+2+2+2+1 = 11) | Moderate Lupus Activity (6–11) | Immunosuppressive Escalation Review |
| >= 12 Points (e.g., +8 Vasculitis -> 19) | Severe Lupus Activity (SLEDAI-2K >= 12) | Major Organ Flare (Increase >= 4 = Flare) |
SLEDAI-2K Weighted Total Activity Score
Multiplies SLEDAI-2K descriptor weights B2:B7 (+8, +4, +2, +1) by binary 0/1 presence flags C2:C7 via SUMPRODUCT.
=IF(OR(MIN(C2:C7) < 0, MAX(C2:C7) > 1), "Presence Flags Must Be 0 or 1", SUMPRODUCT(B2:B7, C2:C7))SLEDAI-2K Lupus Disease Activity Tier
Classifies valid weighted totals into Remission (0), Mild (1–5), Moderate (6–11), and Severe (>= 12) lupus activity.
=IF(OR(MIN(C2:C7) < 0, MAX(C2:C7) > 1), "Presence Flags Must Be 0 or 1", IF(SUMPRODUCT(B2:B7, C2:C7) = 0, "Clinical & Serologic Remission (0)", IF(SUMPRODUCT(B2:B7, C2:C7) <= 5, "Mild Lupus Activity (1–5)", IF(SUMPRODUCT(B2:B7, C2:C7) <= 11, "Moderate Lupus Activity (6–11)", "Severe Lupus Activity (SLEDAI-2K >= 12)"))))Try the example
Use the original values or change them to test your understanding.